MAUDE Adverse Event Report: ARTHROCARE CORPORATION SPEEDLOCK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION SPEEDLOCK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number OM-7500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the sppedlock anchor broke off prematurely from the setting instrument.The procedure was successfully completed with non-significant delay using a s+n back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
B1, b2, b5 and h1 were updated.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that found that devices must be inspected for integrity and particulate before loading device into carrier and if any defects are observed, inspector should notify a quality engineer or qc and the team lead, supervisor or manufacturing engineer.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during an arthroscopy, the speedlock anchor broke off prematurely from the setting instrument.The procedure was successfully completed with non-significant delay using a s+n back-up device.The part did not broken inside the patient, therefore, there was no need to remove from the patient.No further complications were reported.

Brand Name
SPEEDLOCK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15864110
Report Number3006524618-2022-00491
Device Sequence Number12257863
Product Code MBI
UDI-Device Identifier00885556724675
UDI-Public885556724675
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Catalogue NumberOM-7500
Device Lot Number2080212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date11/25/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale